Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

How to get rid of pigmentation of the face ?

Hi, Im 41 years of age turning 42 this year. My main problem is that I have been struggling with hyperpigmentation of the face which started 5 years ago. It started above my upper lip area and is now around the upper cheeks and spots around lower cheeks. Ive used every atopic treatment that the dermatologists and plastic surgeons have given me. I ve spent lots of money on laser treatments at the Epiclinic in Adelaide as well as at the Medical laser clinic. I ve even gone off the pill in attempt to get ride of this depressing skin disorder , only off for 2 months as I had developed other problems with the skin( i.e) acney over the chest area. I have one blood test and in the process of another tomorrow as I requested the Dr to check my Thyroid Function again and Hormone levels. I do know only that my cholesterol was up alittle last test and have been very dilligent in exercising and detoxing and eating right. I am not over weight and have been told I look great. Its a genetic thing this high cholesterol , however I m still taking it seriously. I dont like not taking Dianne 35 (the pill) as I experience irregular periods and cystic breakouts on chest and some on my face when I dont take it.Hence why I ve asked for the hormone tests etc. I have been on the internet recently and have read alittle about Addisons scleroderma . I may be clutching at straws but experiencing frequency and dehyration mood swings,fatigue ,back aches and stomach upsets also faint when standing from a lying position. My blood pressure has always been normal to low . I ve had an ultrasound and they only found a 2.5cm cyst in right kidney. I dont think this is causing the freqency so I put it down to nervous tension and anxiety which I experience from time to time or pelvic floor weakness and went to see a pelvic floor Dr. After reading about addison scleraderma Im leaning more and more in its favour. What test do I NEED tO ASK MY DR FOR? She is not that cluey and I need to prompt her every step of the way. My dermatologist has given me another hydoquinone mixture to apply alternatively with Kojic acid cream which i know isnt going to work.It lightens it by peeling affect but comes back in colour over time again. Also suggested changing the pill over to Yaz to try something different.The thing is up until 5-6 years ago the Dianne 35 pill was my best friend and fixed everything. My skin is olive in complection and as been discribed as type 3. I ve had dermabrations and laser hair removal of the face in the past which I thought triggered the whole thing in the first place. Drs are saying it s partly hormonal,age and skin type, sun exposure, pregnancy etc.I didnt have the pigmentato during pregnancy and I have been very careful to always apply sun screen and always wear a hat when in the garden or in the sun. I ve always tanned easily and still do without trying. My skin problems truely started in my early 20s with adult acney. I don t have scaring and consider myself lucky to miss the adolescent brakeouts everyone else had at the time but am sure paying for it with this other problem. Can you give me any advise because I feel like locking myself in a room and never coming out . I m sick of trying to cover it up with makeup and quite sick of dermatologist and plastic surgeon and the large amounts of pigmentation products I ve purchased that claim to work but don t. Many thanks Sandra .D
Asked On : Wed, 16 Mar 2011
Answers:  2 Views:  875
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Welcome to HealthcareMagic forum.
You will have to accept that in spite of the best efforts and treatments, pigmentation spots are a difficult thing to fade completely. You can think of many more conditions associated with pigmentation but the best friend will always be make-up.
Dr. Rakhi Tayal
Answered: Wed, 16 Mar 2011
I find this answer helpful
  User's Response
Dear Sandra, Welcome to Healthcaremagic!

Thanks for describing all this in good details. I hope I may take few problems one by one & may help you:

1) Pigmentation = melasma. The doctors are right that it may be due to hormonal or CUMULATIVE sun damage but not definitely due to you not having acne in teenage. LASER or Dermabrasion may leave postinflammatory pigmentation, which may be difficult to treat in a white person living in tropical country.

2) Hydroquinone/kojic acid/retinoic acid cream do help in melasma-- but pigmentations return if there is exposure to sunlight again. So its very problematic for you.

3) As per your symptoms, I donot diagnose you as a case of scleroderma (systemic sclerosis). You have not described systemic complaints which are necessary for diagnosing scleroderma. [Note-- there are certain criteria-- clinical as well as blood tests].

4) 1-few cysts may be present in kidney or liver or spleen-- in absence of symptoms they should not be treated.

So we are left at almost nowhere-- what to do. I sincerely advice you to please stop all treatments & investigations for some time, stop all detox or dietary restrictions. Please try to enjoy life & take help of a counsellar. Sometimes we may have to accept few problems in life & move on. Take some positives (like not being overweight) over negatives (like raised cholesterol). May mail me on
Answered: Wed, 16 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor